MAUDE Adverse Event Report: KANEKA CORPORATION I-ED COIL SYSTEM; DEVICE, NEUROVASCULAR EMBOLIZATION DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

KANEKA CORPORATION I-ED COIL SYSTEM; DEVICE, NEUROVASCULAR EMBOLIZATION DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number 390-0204
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 09/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records (dhr) of the device concerned was reviewed: the production lot, to which the device concerned belongs, passed all in-process inspections for every product, and the finished product inspections on representative samples based on sampling plan.No nonconformity or abnormality in the manufacturing processes of the device concerned was found.The actual device was not returned and could not be investigated.We assume the cause of this as follows: the facility has not reported any defects in the product, and we determine that it was due to the patient's condition and procedure.However, since health hazards to the patient (rupture of aneurysm and consequent additional operation) occurred and have not recovered, and the causal relationship between health hazards and the product cannot be completely ruled out, we will submit mdr (30 days).In the instructions for use of i-ed coil (2376-1) , we state the potential of known risk as below; [device failures, adverse events and complications] the following device failures, adverse events and complications may occur during the use of the i-ed coil.However, device failures, adverse events and complications are not limited to those listed below.Immediately take appropriate measures in the event that any abnormality occurs.2.Adverse events.(3) injury to blood vessels or tissues, vessel wall dissection, blood vessel perforation, blood vessel rupture (4) bleeding, ischemia (5) stroke, cerebral infarction.
 
Event or Problem Description
1st coil in the ica was implanted and during the deployment of the last 1cm of the 2x4 ss, the aneurysm ruptured.Noted a new catheter(headway 17) was used before the coil was deployed and no mention from the md that the coil was at fault.The same 2x4 ss was implanted three times prior with no incident with a 156 headway duo.Each of the three 1st attempts the last portion of the coil kicked out the 156 headway duo out of the aneurysm.The rupture occurred with the 4th attempt with the same 2x4 ss and the 1st time using the headway 17 catheter.One additional coil was placed, and the aneurysm was occluded.Patient was stable after another coil was given and coiling was complete.

Brand Name
I-ED COIL SYSTEM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18
nakanoshima, kita-ku
osaka-city, 530-8 288
JA  530-8288
Manufacturer (Section G)
KANEKA MEDIX CORPORATION KANAGAWA PLANT
225-1
aza deguchi
ashigara-kami-gun yamakita, kanagawa 258-0 113
JA   258-0113
Manufacturer Contact
joji sengoku
1-12-32
akasaka
minato-ku, tokyo 107-6-028
JA   107-6028
MDR Report Key17752991
Report Number3009761573-2023-00003
Device Sequence Number15256492
Product Code HCG
UDI-Device Identifier04540778176515
UDI-Public04540778176515
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K192068
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number390-0204
Device Lot NumberKR033129
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Initial Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale